START A PETITION 27,000,000 members: the world's largest community for good

Study Confirms Antipsychotics Pose Heart Risk Latest Generation of Drugs Provides No Safety Advantage; Warning on Children, Elde

Health & Wellness  (tags: abuse, death, drugs, health, government, illness, investigation, medicine, research, safety, risks, protection, prevention, warning, treatment, study, healthcare, humans, ethics )

- 2451 days ago -
Patients taking the latest generation of antipsychotic drugs are twice as likely to suffer sudden cardiac failure and death as nonusers, according to a new study that found such medicines are no safer than the older ones Thoug

Select names from your address book   |   Help

We hate spam. We do not sell or share the email addresses you provide.


sue M. (184)
Thursday January 15, 2009, 6:45 pm
Will someone please tell me what good a black box label does when you are dead?

It used to be where drugs such as these after a few had died or suffered where actually taken off the market. Now even after thousands they still keep them on and decide to put on the label a warning.

The FDA needs to be held accountable and get their hands out of the pot!

Janet Hughes (390)
Thursday January 15, 2009, 7:09 pm
Oh my...thanks for alerting us to this study. I agree with your comment above, Sue.

This part is also disturbing: "An editorial accompanying the new study said the use of such drugs should be "reduced sharply" among children and elderly patients. Jerry Avorn, a professor of medicine at the Harvard Medical School and co-author of the editorial, said atypical antipsychotic drugs have been marketed as a safer alternative to older, more conventional medicines. "Now we understand that they have their own problems that are quite substantial," said Dr. Avorn, who was not involved with the study.

The growing use of such drugs has sparked widespread debate in the medical world. In November, a panel of outside advisers urged the Food and Drug Administration to discourage doctors from prescribing atypical antipsychotic drugs for children."

Since this study confirms users are twice as likely to suffer deadly side-effects, I hope the doctors heed this wise advice and stop prescribing these atypical drugs--especially to children!

sue M. (184)
Thursday January 15, 2009, 7:14 pm
I also posted an article where they said they were the same as the older drugs. No difference. The public is being conned!

Wolfweeps Pommawolf (251)
Friday January 16, 2009, 7:09 am
The only differenced is that the newer anitdepressants are seratonin uptake. Just a new delivery system that causes more harm than good. The body gets addicted to the drug, and you absolutley CANNOT JUST STOP TAKING THEM.
You will suffer severe withdrawal, and it effects the central nervous system when you abruptly stop taking them. Within the first day you notice difference, but then you approach day 2 and the hell rushes in like a fury at the end of the day. It will severely effect the thinking and judgement process, and thats why many consider suicide, and causing harm to others.

sue M. (184)
Friday January 16, 2009, 7:21 am
People start thinking that they NEED the drug because of those withdrawl symptoms. Suicidal thoughts are constant during this time. You need to be monitored very closely by a doctor to come off.
Or, log in with your
Facebook account:
Please add your comment: (plain text only please. Allowable HTML: <a>)

Track Comments: Notify me with a personal message when other people comment on this story

Loading Noted By...Please Wait


Content and comments expressed here are the opinions of Care2 users and not necessarily that of or its affiliates.
site feedback


Problem on this page? Briefly let us know what isn't working for you and we'll try to make it right!